Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 384, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 24, 2003, 5:03 PM CDT for Lamar County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2003, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 24, 2003, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lamar County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 242203 SVRFTW TXC277-242245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 502 PM CDT SUN AUG 24 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN NORTHEAST TEXAS * UNTIL 545 PM CDT * AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 19 MILES SOUTHEAST OF PARIS...MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE BIARDSTOWN...PATTONVILLE...AND PARIS. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3368 9559 3352 9569 3342 9533 3364 9532 $$ ROBBINS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:25 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 24, 3:25 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT SUN AUG 24 2003 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY LATE EVENING. WE WILL CONTINUE TO SEE ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE NEXT SEVERAL DAYS...WITH A LITTLE ABOVE SEASONAL NORMAL HIGHS. THE PATTERN IS FORECAST TO CHANGE TOWARD THE END OF THE WEEK...AND WHICH SHOULD ALLOW A COLD FRONT TO MOVE INTO THE REGION FRIDAY NIGHT AND EARLY SATURDAY. INCREASED CLOUD COVER WILL RESULT IN COOLER TEMPERATURES BY THE END OF THE WEEK...AND WE MAY ONLY SEE HIGHS IN THE 80S NEXT WEEKEND. FCSTID = 58 DFW 76 96 76 96 / 10 20 10 20 ACT 72 94 72 95 / 10 30 10 20 PRX 72 96 74 96 / 10 30 10 20 DTO 72 98 73 97 / 10 20 10 20 TKI 73 98 73 97 / 10 20 10 20 DAL 76 96 76 96 / 10 20 10 20 TRL 75 97 74 96 / 10 20 10 20 CRS 74 96 74 95 / 10 30 10 20 TPL 72 93 72 95 / 20 30 20 20 .FWD...NONE.
Hazardous weather outlook, Aug 24, 3:25 PM CDT, 1 hour 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT SUN AUG 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. DAY ONE... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS LATE THIS AFTERNOON INTO THIS EVENING. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT A FEW STORMS MAY BRIEFLY BECOME SEVERE... PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY SOME PENNY SIZED HAIL. OTHERWISE...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS ACROSS NORTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS NORTH TEXAS MONDAY THROUGH THURSDAY...THEN A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH THIS EVENING. 80
In the hours before
Local storm report, Aug 24, 4:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT SUN AUG 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 2 S WOLFE CITY TX WIND DAMAGE
08/24/03 HUNT SEVERAL POWER POLES
SNAPPED. REPORTED
BY LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 38 min |
| Aug 24, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.